Alert archive / Idaho / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 10, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 17, 2021, 3:42 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 3:42 PM MDT (21:42 UTC)
- Expired
- Jul 17, 2021, 4:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 13 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.7 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 2938 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WUUS55 KPIH 172142 SVRPIH IDC005-011-077-172230- /O.NEW.KPIH.SV.W.0010.210717T2142Z-210717T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pocatello ID 342 PM MDT Sat Jul 17 2021 The National Weather Service in Pocatello has issued a * Severe Thunderstorm Warning for... Northwestern Bannock County in southeastern Idaho... Northeastern Power County in southeastern Idaho... Southwestern Bingham County in southeastern Idaho... * Until 430 PM MDT. * At 341 PM MDT, a severe thunderstorm was located over northeastern American Falls Reservoir, moving north at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Western Pocatello, American Falls, American Falls Reservoir, Chubbuck, Aberdeen, Fort Hall Buffalo Lodge, Fort Hall Eagle Lodge, Fort Hall Townsite, Springfield, Rockford, Moreland, Pingree, Pocatello Airport and Sterling. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4283 11245 4277 11285 4326 11295 4330 11236 TIME...MOT...LOC 2141Z 193DEG 20KT 4299 11266 HAIL...<.75IN WIND...60MPH $$ Valle
2 follow-up statements
452 WWUS55 KPIH 172203 SVSPIH Severe Weather Statement National Weather Service Pocatello ID 403 PM MDT Sat Jul 17 2021 IDC005-011-077-172230- /O.CON.KPIH.SV.W.0010.000000T0000Z-210717T2230Z/ Bannock ID-Power ID-Bingham ID- 403 PM MDT Sat Jul 17 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR NORTHWESTERN BANNOCK...NORTHEASTERN POWER AND SOUTHWESTERN BINGHAM COUNTIES... At 402 PM MDT, a severe thunderstorm was located near Springfield, or 9 miles northeast of American Falls Reservoir, moving north at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Western Pocatello, American Falls, American Falls Reservoir, Chubbuck, Aberdeen, Fort Hall Buffalo Lodge, Fort Hall Eagle Lodge, Fort Hall Townsite, Springfield, Rockford, Moreland, Pingree, Pocatello Airport and Sterling. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4283 11245 4277 11285 4326 11295 4330 11236 TIME...MOT...LOC 2202Z 189DEG 12KT 4305 11265 HAIL...<.75IN WIND...60MPH $$ Valle
515
WWUS55 KPIH 172226
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
426 PM MDT Sat Jul 17 2021
IDC005-011-077-172236-
/O.EXP.KPIH.SV.W.0010.000000T0000Z-210717T2230Z/
Bannock ID-Power ID-Bingham ID-
426 PM MDT Sat Jul 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BANNOCK...
NORTHEASTERN POWER AND SOUTHWESTERN BINGHAM COUNTIES WILL EXPIRE AT
430 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 4283 11245 4277 11285 4326 11295 4330 11236
TIME...MOT...LOC 2226Z 193DEG 20KT 4317 11261
$$
ValleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:12 PM MDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 17, 2:12 PM MDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 212 PM MDT Sat Jul 17 2021 .DISCUSSION...Satellite and radar imagery showing weak convective cells already developing across the southern highlands, shifting northeast toward the Snake Plain. Gusty winds with little rain remain the main impact today. There is some indication with a few of the high resolution solutions that there could be a few additional thunderstorms over higher terrain on Sunday but confidence is much lower than today. Temperatures should remain robust for Sunday, and there is good agreement among model guidance including the NBM to maintain daytime highs in the upper 90s and lower 100s. Heat Advisory has already been brushed across much of the lower terrain, and believe this to be in great shape. Overnight lows Sunday night will be a concern, especially as the monsoon moisture starts spilling into the region. There is strong indication of thunderstorm activity working into the region late Sunday night, and the associated cloud cover could help keep temperatures elevated overnight above current forecast. Additionally, the growing confidence in earlier onset of monsoonal thunderstorm activity for Monday is a strong contributing factor in guidance keeping temperatures much cooler than forecast over the prior several days. Thus dont believe that the Heat Advisory will be necessary to continue into Monday. Monsoonal thunderstorm activity continues for both Tuesday and Wednesday, helping to flatten strength of the upper ridge. Latest GFS and ECMWF maintain that flow pattern through the end of the week, and the ensembles maintain good moisture throughout the week. Have kept thunderstorm mention elevated above the blend each day, but allowed temperatures to float close to the blend, given the amount of cloud cover across the region. Headed into the weekend, there is less confidence. GFS keeps the southwest flow and moisture going, but there is much more fluctuation in the available precipitable waters on the ensembles. So reverted back to the blends into Saturday. DMH && .AVIATION... Will have isolated thunderstorms this afternoon and early evening. Have vicinity thunderstorms most sites until 02 to 03Z. Visibility restrictions due to smoke have largely dissipated and have none at any TAF site other than SUN. VFR conditions will continue through Sunday. Expecting minimal thunderstorm coverage Sunday. GK && .FIRE WEATHER... Some isolated thunderstorms are expected this evening mainly in zones 427, 413, 410 and 411. Widespread Haines index of 6 will continue through Sunday. A pattern change is expected by Monday with strong southerly flow aloft spreading in monsoonal moisture with a much better chance for thunderstorms Monday and Tuesday. May need red flag warnings both of those days for thunderstorm coverage, and could also see localized heavy rains as some high moisture content in some of the storms is expected. Minimum humidity will be greatly elevated both those days with values likely well above 20 percent everywhere and close to 40 percent in some high elevations. Significant winds not expected through Tuesday other than near thunderstorms. GK && .PIH WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 9 PM MDT Sunday for IDZ051>059. &&
In the hours before
Special weather statement, Jul 17, 3:09 PM MDT, 33 minutes before
Special Weather Statement National Weather Service Pocatello ID 309 PM MDT Sat Jul 17 2021 IDZ051-054-055-057-058-172145- Eastern Magic Valley ID-Marsh and Arbon Highlands ID- Shoshone/Lava Beds ID-Raft River Region ID- Lower Snake River Plain ID- 309 PM MDT Sat Jul 17 2021 ...WINDS OVER 40 MPH...HALF INCH HAIL AND HEAVY RAIN SOUTHEASTERN BLAINE... NORTHWESTERN BANNOCK...WESTERN POWER...NORTHEASTERN CASSIA AND SOUTHWESTERN BINGHAM COUNTIES UNTIL 345 PM MDT... At 306 PM MDT, Doppler radar was tracking strong thunderstorms from near American Falls to Cold Water , moving north at 20 mph. Winds in excess of 40 mph, half inch hail and heavy rain is possible with these storms. Locations impacted include... American Falls, Neeley, American Falls Reservoir, Aberdeen, Rockland, Cold Water Rest Area, Springfield, Pingree, Sterling, Pilar Butte, Coxs Well Airport and Massacre Rocks. Boaters can expect a sudden increase in waves and very choppy waters which will result in hazardous boating conditions. Boaters are urged to seek safe harbor if possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near AMERICAN FALLS RESERVOIR, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4244 11280 4254 11329 4326 11330 4314 11257 TIME...MOT...LOC 2106Z 195DEG 18KT 4280 11286 Keyes
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:44 AM MDT | Heat Advisory | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Caribou and 9 more | 41 hr |
| Jul 17, 3:09 PM MDT | Special Weather Statement | PIH | Power | 36 min |
| Jul 17, 4:20 PM MDT | Special Weather Statement | PIH | Bonneville | 40 min |
| Jul 17, 4:26 PM MDT | Special Weather Statement | PIH | Bingham | 49 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.